advertisement
Question
Posted by: LESLYN | 2007/03/25

ANTIDEPRESSANT/WEIGHTLOSS

I have been given NUZAC and TOPAMX as weight loss medication,
one of each twice a day, this makes me unable to function at work
and a general feeing of being "spaced out" should I continue and hope the effct will get better??? are these addictive??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Leslyn
Nuzac is Prozac - an antidepressant which does not have the side-effect of weight gain but won't necessarily cause weight loss.
topamax is a migraine medication also used for epilepsy and is probably the reason for the "spaced out " feeling. If you are not using this for depression, migraine or epilepsy, I seriously doubt if this is a good combination to use just for "weight loss"!!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: JT | 2007/03/27

I have a social anxiety disorder and have been on Zoloft (Antidepressant) and Xanor (sedative) for a while. My shrink wanted to put me on Topamax cause according to her it works very well with Zoloft. When I went to see my GP he said he wouldn't even consider giving me topamax without seeing a psychiatrist, which to me meant this is a pretty hardcore drug. Don't know why you've been perscribed it for weight loss........?

Reply to JT
Posted by: . | 2007/03/26

I'm not a doctor but was on Nuzak after a miscarriage and its definately not a weight loss pill, its absolutely 100% an anti-depressant. Wait to see what Cyberdoc advises but I'd suggest you see another doctor. Are you using them solely for the purpose of weight loss? If so I don't think its a good idea. If you are depressed then I think your doctor prescribed them for that purpose.

Reply to .

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement